MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08040
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further procedural details to bard.
 
Event or Problem Description
It was reported that during placement of the endovascular stent graft for treatment of a stenosis in the left basilic vein via access through an a/v fistula, the stent graft could not be deployed.Another stent graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported failure to deploy the stent graft could not be reproduced.The stent graft was found to be completely released upon sample receipt and was not returned for evaluation.As reported, the device was manipulated after the procedure and the stent graft was released outside the patient.Furthermore, the proximal flushing port was found to be broken and the proximal end of the port was missing.The distal part of the flushing port was found to be glued adequately.High external force must have affected on the delivery system resulting in the breakage of the proximal flushing port.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent deployment failure.In this case, the anatomy of the tracking vessel was tortuous and the tracking path was heavily curved and angled.Insufficient flushing of the device may be another contributing factor to the reported event.Reportedly, the system was flushed through the distal flushing port lubricating the lumen between the outer and inner catheter where the stent graft is loaded.During the evaluation, the proximal flushing port was found to be broken, however, no issues during flushing of the device were reported.High external force must have affected on the delivery system resulting in the breakage of the port.The damage of the delivery system may have been caused by rough handling of the device during shipping or by inadequate storage conditions.In this case, it was reported that the packaging material was in good condition.Also rough handling of the device during use could have caused the damage.As reported, the device was manipulated outside the patient after the deployment failure occurred.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.There is no indication that the reported deployment failure was related to the broken proximal flushing port.The ifu states that both ports of the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." in addition, the ifu states that a 0.035" (0.89 mm) guide wire and an introducer sheath of appropriate inner diameter are required for the procedure.Updated 'event description' due to receipt of additional information.Updated 'eval code & desc - conclusion' due to completion of evaluation.
 
Event or Problem Description
It was reported that during placement of the endovascular stent graft for treatment of a stenosis in the left basilic vein via access through an a/v fistula, the stent graft could not be deployed.Reportedly, the anatomy of the tracking vessel was tortuous and the tracking path was heavily curved and angled.No introducer sheath was used during the procedure and it was difficult to advance the delivery system to the lesion site.Another stent graft was used to complete the procedure successfully.As reported, the physician deployed the stent outside the patient after removal of the device.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6567002
Report Number9681442-2017-00179
Device Sequence Number16424871
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486(17)191209(10)ANAZ1733
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Model NumberFEM08040
Device Catalogue NumberFEM08040
Device Lot NumberANAZ1733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight84